psychiatrist was right?

Discussion in 'General Parenting' started by crazymama30, Aug 10, 2008.

  1. crazymama30

    crazymama30 Active Member

    We took difficult child's Lamictal dose down to 150mgs from 200mg. psychiatrist thought maybe the Lamictal was activating him, but agreed that difficult child was cycling.
    About 2-3 days after the medication change, difficult child calmed and became more rational, for lack of a better term. He is no longer telling me I hate him, and is not aggressive towards inanimate objects. The volume of his voice has gone down, and he is redirectable and even follows directions most of the time again. WOW!!!! He is still very ADHD like, but it is not a mood issue. After 3 or 4 years I am finally learning to tell the difference. He is still not on his daytrana, and I really am leary about putting him back on it but so far psychiatrist has been right so I will try it. I just e-mailed psychiatrist with an update, so I am pretty sure he will want to start the daytrana. I know in the past difficult child does well on daytrana for a while, but then it almost seems to build up in his system and he needs a break, and then has been able to go back on them successfully. This may be a pattern we follow, who knows. We will see. He has day camp all next week, so that will be nice. He does really well on the weeks he has more structure.

    On a separate note, husband's medication change seems to be helping so far. I think that is probably factoring into difficult child doing better also. Instead of sleeping till noon and not getting out of bed untill 2 husband is out of bed by 10am. Wow. He is very ambitious, but not frantically so. Sometimes I feel hypervigilant with difficult child and husband around.
     
  2. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm glad to hear that difficult child is more calm and rational. I'm glad husband's medication change is helping. I can understand that hyper vigilant feeling. Hugs.
     
  3. klmno

    klmno Active Member

    Lamictol made my son worse- I'm not sure if it makes any difference if lamictol is started in a depressive or manic state, but my son had to switch to lithium.
     
  4. crazymama30

    crazymama30 Active Member

    KLMNO, fwiw, difficult child was on lithium years ago (after depakote) and they both had the same affect, he got violent and hyper moody. It was awful. The Lamictal is the only thing that has ever helped him, but apparently we went too high.

    I always find it interesting how some medications work so well for some and are so horrible for others. Just goes to show how different we all are.
     
  5. klmno

    klmno Active Member

    So true!! difficult child is currently on lithobid and depakote er. When we were titrating him up on depakote, he got to one dosage (still not very high) and acted very wierd- I was very afraid that he was going to be very dangerous- we lowered the depakote back down and he was fine. Based on sseveral incidences of reactions to medication changes, psychiatrist concluded that difficult child has a major sensitivity to medications and we have to handle any changes very carefully. I wonder about the lamictol though- I would rather my son was on it instead, but don't know for sure it it would have a better effect if he started it when he wasn't already manic or hypomanic.
     
Loading...